Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 7, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 4, 2009, 9:00 AM PDT for Elko County, Nevada. It took effect at Sep 4, 2009, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2009, 9:00 AM PDT (16:00 UTC)
- In effect from
- Sep 4, 2009, 1:00 PM PDT
- Expired
- Sep 4, 2009, 7:49 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 4.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3096 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 041600 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 900 AM PDT FRI SEP 4 2009 ...DRY THUNDERSTORMS EXPECTED ACROSS EASTERN NEVADA THIS AFTERNOON AND EVENING... ...BREEZY CONDITIONS EXPECTED ACROSS WESTERN HUMBOLDT COUNTY SATURDAY AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM APPROACHING NEVADA WILL ALLOW FOR THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTHERN AND EASTERN NEVADA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE MAINLY DRY ACROSS ELKO COUNTY...AND SOUTHWARD INTO WHITE PINE COUNTY...AND CENTRAL LANDER AND EUREKA COUNTIES. ON SATURDAY...ANOTHER LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST WILL PROMOTE BREEZY CONDITIONS IN WESTERN HUMBOLDT COUNTY WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15%. NVZ454-469-470-050500- /O.UPG.KLKN.FW.A.0006.090904T2000Z-090905T0500Z/ /O.NEW.KLKN.FW.W.0007.090904T2000Z-090905T0500Z/ CENTRAL LANDER AND EUREKA COUNTIES- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 900 AM PDT FRI SEP 4 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR DRY LIGHTNING ACROSS ZONES 454 469 AND 470... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 470 - EASTERN ELKO COUNTY 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING ACROSS ZONES 454 469 AND 470. DISCUSSION...A LOW PRESSURE SYSTEM WILL PRODUCE DRY THUNDERSTORMS ACROSS ELKO COUNTY AND CENTRAL LANDER AND EUREKA COUNTIES THIS AFTERNOON AND EVENING...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS. STORM MOTION WILL GENERALLY BE TO THE NORTHEAST AT 1O TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ467-050500- /O.UPG.KLKN.FW.A.0007.090905T2000Z-090906T0300Z/ /O.NEW.KLKN.FW.W.0008.090905T2000Z-090906T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 900 AM PDT FRI SEP 4 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY ACROSS WESTERN HUMBOLDT COUNTY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 467 - CENTRAL AND WESTERN HUMBOLDT COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY ACROSS WESTERN HUMBOLDT COUNTY. DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY SATURDAY AFTERNOON AND EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ455-050500- /O.NEW.KLKN.FW.W.0007.090904T2000Z-090905T0500Z/ WHITE PINE COUNTY- 900 AM PDT FRI SEP 4 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR DRY LIGHTNING IN WHITE PINE COUNTY... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 455 - WHITE PINE COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING IN WHITE PINE COUNTY. DISCUSSION...A LOW PRESSURE SYSTEM WILL PRODUCE DRY THUNDERSTORMS ACROSS WHITE PINE COUNTY THIS AFTERNOON AND EVENING...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS. STORM MOTION WILL GENERALLY BE TO THE NORTHEAST AT 1O TO 15 MPH. STORMS WILL GRADUALLY MOISTEN UP THROUGH THE AFTERNOON WITH SHOWERS POSSIBLE BY THIS EVENING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JM
2 follow-up statements
000 WWUS85 KLKN 042115 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 215 PM PDT FRI SEP 4 2009 NVZ455-050500- /O.NEW.KLKN.FW.A.0008.090906T1900Z-090907T0300Z/ /O.CON.KLKN.FW.W.0007.000000T0000Z-090905T0500Z/ WHITE PINE COUNTY- 215 PM PDT FRI SEP 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY LIGHTNING IN ZONE 455... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN ZONE 455... THIS RED FLAG WARNING AND FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONE: 455 - WHITE PINE COUNTY A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY LIGHTNING IN WHITE PINE COUNTY. THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WHITE PINE COUNTY. DISCUSSION...A LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE DRY THUNDERSTORMS ACROSS WHITE PINE COUNTY THROUGH THIS EVENING... PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS. STORM MOTION WILL GENERALLY BE TO THE NORTHEAST AT 1O TO 15 MPH. STORMS WILL CONTINUE TO MOISTEN UP THIS AFTERNOON WITH SHOWERS POSSIBLE BY THIS EVENING IN SOME AREAS. ON SUNDAY...A STRONG COLD FRONT APPROACHING THE REGION WILL CAUSE WINDS TO GUST BETWEEN 30 AND 35 MPH IN THE AFTERNOON WITH MINIMUM RH VALUES FALLING BELOW 15%. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NVZ454-469-470-050500- /O.CON.KLKN.FW.W.0007.000000T0000Z-090905T0500Z/ CENTRAL LANDER AND EUREKA COUNTIES- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 215 PM PDT FRI SEP 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY LIGHTNING IN ZONE 454 469 AND 470... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 469 - SOUTHWESTERN AND CENTRAL ELKO COUNTY 470 - EASTERN ELKO COUNTY 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING IN ZONES 454 469 AND 470. DISCUSSION...A LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE DRY THUNDERSTORMS ACROSS ELKO COUNTY AND CENTRAL LANDER AND EUREKA COUNTIES THROUGH THIS EVENING...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS. STORM MOTION WILL GENERALLY BE TO THE NORTHEAST AT 1O TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ467-050500- /O.CON.KLKN.FW.W.0008.090905T2000Z-090906T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 215 PM PDT FRI SEP 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY IN ZONE 467... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 467 - CENTRAL AND WESTERN HUMBOLDT COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY ACROSS WESTERN HUMBOLDT COUNTY. DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY SATURDAY AFTERNOON AND EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JM
000 WWUS85 KLKN 050249 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 749 PM PDT FRI SEP 4 2009 NVZ455-051100- /O.CAN.KLKN.FW.W.0007.000000T0000Z-090905T0500Z/ /O.CON.KLKN.FW.A.0008.090906T1900Z-090907T0300Z/ WHITE PINE COUNTY- 749 PM PDT FRI SEP 4 2009 ...FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONE 455 REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING FOR DRY THUNDERSTORMS FOR ZONE 455 FOR THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING FOR DRY THUNDERSTORMS FOR ZONE 455 FOR THIS EVENING. A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONE 455 REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. DISCUSSION...HUMIDITIES HAVE INCREASED THIS EVENING AND THUNDERSTORM COVERAGE HAS DECREASED. THEREFORE THE RED FLAG WARNING FOR DRY THUNDERSTORMS IS NO LONGER IN EFFECT. ON SUNDAY...A STRONG COLD FRONT APPROACHING THE REGION WILL CAUSE WINDS TO GUST BETWEEN 30 AND 35 MPH IN THE AFTERNOON WITH MINIMUM RH VALUES FALLING BELOW 15%. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AND THAT DRY LIGHTNING AND LOW FUEL MOISTURE COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NVZ454-469-470-050400- /O.CAN.KLKN.FW.W.0007.000000T0000Z-090905T0500Z/ CENTRAL LANDER AND EUREKA COUNTIES- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 749 PM PDT FRI SEP 4 2009 ...RED FLAG WARNING FOR DRY THUNDERSTORMS FOR MUCH OF CENTRAL AND NORTHEAST NEVADA FOR THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING FOR DRY THUNDERSTORMS FOR ZONES 454...469...AND 470 FOR THIS EVENING. DISCUSSION...HUMIDITIES HAVE INCREASED THIS EVENING AND THUNDERSTORM COVERAGE HAS DECREASED. THEREFORE THE RED FLAG WARNING FOR DRY THUNDERSTORMS IS NO LONGER IN EFFECT. $$ NVZ467-051100- /O.CON.KLKN.FW.W.0008.090905T2000Z-090906T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 749 PM PDT FRI SEP 4 2009 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONE 467 REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY... A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR ZONE 467...WESTERN HUMBOLDT COUNTY...REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT SATURDAY. DISCUSSION...A LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL PRODUCE WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS CENTRAL AND WESTERN HUMBOLDT COUNTY SATURDAY AFTERNOON AND EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO BETWEEN 7-14%...PROMOTING HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ REA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 4, 6:23 AM PDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 4, 6:23 AM PDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ELKO NV 623 AM PDT FRI SEP 4 2009 UPDATED FIRE WEATHER SECTION .SYNOPSIS...HIGH PRESSURE WILL GRADUALLY GIVE WAY TO A PACIFIC STORM SYSTEM TODAY. THIS WILL RESULT IN ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. WINDS WILL INCREASE DURING THE WEEKEND RESULTING IN BREEZY CONDITIONS. AFTERNOON TEMPERATURES WILL BE ABOVE NORMAL FOR TODAY...COOLING THROUGHOUT THE WEEKEND AND BECOMING NEAR NORMAL BY SUNDAY. && .SHORT TERM...TODAY THROUGH SATURDAY. A FEW CLOUDS CAN BE SEEN MAINLY ACROSS THE CENTRAL PART OF THE STATE THIS MORNING. A WEAK TROUGH IS SHOWING UP IN THE WATER VAPOR LOOP WEST OF CALIFORNIA AT THIS TIME. FOR TODAY...MODELS ARE SHOWING THE MID-LEVEL RIDGE CIRCULATION WOBBLING AROUND SOUTHERN CALIFORNIA...MOVING SLIGHTLY EAST AND SOUTH OVER BAJA CALIFORNIA. WEAK SOUTHWESTERLY FLOW WILL CONTINUE ACROSS THE FORECAST AREA. MODEL SOLUTIONS IN THE SHORT TERM ARE HAVING DIFFICULTY WITH MOISTURE HANDLING. THE NAM HAS BEEN THE MOST AGGRESSIVE WITH PUSHING SUBTROPICAL MOISTURE NORTHWARD AHEAD OF THE APPROACHING WEAK SHORTWAVE. MEANWHILE THE GFS AND EUROPEAN HAVE BEEN LESS SO...WITH PW VALUES GENERALLY BETWEEN 0.50 AND 0.60 INCHES THROUGH 18Z...AND THEN SHOWING AN INCREASE TO ABOUT 0.60 TO 0.70. GFS ALSO SHOWING LIS OF -1 TO -2C FOR THE LATE MORNING TO AFTERNOON PERIOD. THIS WILL LEAD TO ISOLATED TO WIDELY SCATTERED THUNDERSTORMS FOR MUCH OF THE FORECAST AREA. PREVIOUS SHIFT HAS ISSUED A FIRE WEATHER WATCH AND WILL LET THIS CONTINUE AS CONFIDENCE IS NOT HIGH ENOUGH FOR AN UPGRADE TO RED FLAG WARNING. WAS HOPING FOR BETTER MOISTURE PROFILE AND A LITTLE BIT MORE INSTABILITY FOR THIS EVENT. FOR SATURDAY...HIGH PRESSURE WILL GIVE WAY TO A LARGE AND DEEP TROUGH THAT WILL BE DIGGING SOUTHEASTWARD TOWARDS THE PACIFIC NORTHWEST. PRESSURE GRADIENT WILL TIGHTEN...RESULTING IN BREEZY TO LOCALLY WINDY CONDITIONS. SOME DRIER AIR FROM THE WEST WILL ALSO TRY TO WORK ITS WAY EAST...RESULTING IN THE CRITICAL FIRE WEATHER CONDITIONS BEING MET. AS SUCH A FIRE WEATHER WATCH FOR HUMBOLDT COUNTY HAS BEEN ISSUED. IN THE EAST...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT PUSHES EAST LATE SATURDAY. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. TROUGH PUSHING INTO THE PAC NW TO BEGIN THE LONG TERM PERIOD WILL BRING GUSTY WINDS TO NORTHERN AND PORTIONS OF CENTRAL NEVADA SUNDAY AND MONDAY AFTERNOONS. ALSO EXPECT INCREASING MID AND HIGH CLOUDS ACROSS NORTHERN NEVADA INTO EARLY NEXT WEEK BEFORE THE TROUGH EXITS TO THE NORTHEAST LATE MONDAY. THE EXPECTED INCREASE IN CLOUDS ACROSS THE NORTH SHOULD HELP KEEP OVERNIGHT LOWS SLIGHTLY ABOVE NORMAL...AND ALSO BRING A BRIEF COOLING TO THE AFTERNOON HIGH TEMPS. WEAK FLOW IS EXPECTED OVER THE GREAT BASIN MID-WEEK...WITH HIGH PRESSURE BUILDING FOR THE LATTER PART OF NEXT WEEK. && .AVIATION...AFTERNOON AND EVENING CONVECTION IS EXPECTED ACROSS MOST OF CENTRAL AND NORTHEASTERN NEVADA TODAY. RAIN SHOULD BE LIMITED WITH ANY THUNDERSTORM ACTIVITY...HOWEVER MICROBURST WINDS OF 40-45 MPH ARE POSSIBLE THIS AFTERNOON. NOT EXPECTING ANY THUNDERSTORM ACTIVITY AT KWMC OR KTPH TODAY. HOWEVER KEKO WILL HAVE A SLIGHT CHANCE OF TS...WITH ELY HAVING THE HIGHEST PROBABILITY OF TS ACTIVITY. && .FIRE WEATHER...AN APPROACHING TROUGH FROM THE WEST COUPLED WITH HIGH PRESSURE IN THE SOUTH WILL BRING SOUTHWEST FLOW TO THE STATE TODAY. SOME MOISTURE AND INSTABILITY WILL ALLOW FOR THUNDERSTORM FORMATION...AND AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FWX ZONES 454-469-470. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME FOR A RED FLAG WARNING FOR THESE ZONES. FOR TOMORROW HIGH PRESSURE WILL GIVE WAY TO A LARGE AREA OF LOW PRESSURE PUSHING EAST TOWARDS THE PACIFIC NORTHWEST. THIS WILL BRING BREEZY TO WINDY CONDITIONS TO PORTIONS OF THE AREA. ALSO...RH VALUES ARE EXPECTED TO DIP BELOW 15%. AS A RESULT A FIRE WEATHER WATCH WAS ISSUED FOR ZONE 467. THE AFOREMENTIONED LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN TIER OF THE UNITED STATES DURING THE WEEKEND...AND AN ADVANCING COLD FRONT SATURDAY AND SUNDAY WILL ALLOW FOR COOLER TEMPERATURES ON SUNDAY. FOR SUNDAY...AREAS ACROSS NORTHERN NEVADA...SUCH AS ELKO...WHITE PINE...AND HUMBOLDT COUNTIES...MAY BRIEFLY SEE RED FLAG CONDITIONS...BUT IT DOES NOT APPEAR THE TIME CRITERIA WILL BE MET. THIS WILL NEED TO BE CLOSELY MONITORED HOWEVER. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH THIS EVENING FOR NVZ454-469-470 FOR DRY LIGHTNING. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR NVZ467 FOR GUSTY WINDS AND LOW HUMIDITY. && 86/96/96
Hazardous weather outlook, Sep 4, 6:08 AM PDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 608 AM PDT FRI SEP 4 2009 NVZ013-030>037-051315- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 608 AM PDT FRI SEP 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. AN AREA OF LOW PRESSURE WILL BE MOVING EAST TODAY ACROSS CALIFORNIA. THIS WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN ALL COUNTIES WITH THE EXCEPTION OF HUMBOLDT LATER THIS AFTERNOON. THE BIGGEST THREAT FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS UP TO 50 MPH. THUNDERSTORMS IN NORTHERN EUREKA...LANDER...AND ELKO COUNTIES WILL BE DRY AND AS A RESULT...A FIRE WEATHER WATCH FOR THIS AREA HAS BEEN ISSUED. PLEASE SEE PRODUCT RNORFWLKN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONGER AND LARGER AREA OF LOW PRESSURE WILL BE MOVING SOUTHEAST AND WILL AFFECT NORTHERN NEVADA SATURDAY AND SUNDAY. A COLD FRONT WILL BE MOVING ACROSS THE REGION SATURDAY. STRONG WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE ANTICIPATED AHEAD OF THIS FRONT. COUPLED WITH LOW RELATIVE HUMIDITIES...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF HUMBOLDT COUNTY ON SATURDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM ROUGHLY THE US93 CORRIDOR EAST TO THE UTAH BORDER. BREEZY TO WINDY CONDITIONS AND NEAR NORMAL TEMPERATURES CAN BE EXPECTED SUNDAY AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN TIER OF THE UNITED STATES. THE SYSTEM EXITS THE AREA BY THE BEGINNING OF NEXT WEEK...RESULTING IN LIGHTER WINDS AND GRADUALLY WARMING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:00 AM PDT | Red Flag Warning | LKN | 35 hr | |
| Sep 4, 2:15 PM PDT | Fire Weather Watch | LKN | 25 hr |
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.